MAUDE Adverse Event Report: ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE
Catalog Number Z508G
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device batch llz910, z508v05 and no non-conformances were identified.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received, a supplemental medwatch will be received.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental med watch will be sent.Did the suture break or did the needle separated from the needle (pull off) during the procedure? was the needle removed from the patient during the same procedure? what tissue/location was suturing when " suture had been torn" occurred? were there any unexpected outcomes or complications as a result of this "suture had been torn" event? how was case completed? any adverse patient consequences and what medical/surgical intervention was performed to manage them? device return status/follow up?.
 
Event or Problem Description
It was reported that a patient underwent a pediatric procedure on an unknown date and suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse events or patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/04/2021.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: visual analysis of the returned product revealed that one empty foil packet, a labeled winding former and a dispensed needle/suture product code z508 were received for evaluation.Upon to visual inspection of the sample received, the swage area and attachment of the needle were observed cracked with a needle part separated from the needle body.In addition, no marks were observed to be caused by surgical instrument.No needle pull of was observed since the suture was still attached to suture and no functional test was performed due to condition of the needle.As per the visual inspection of the suture no damaged or breakage suture defects were observed during evaluation.The product code z508 contains an absorbable suture.As the package was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.The cracked barrel and breakage needle defects have been correlated to the manufacturing process.According to the procedures are a class 2 defects.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Based on the information currently available, cracked barrel and breakage needle were identified during the investigation of the sample received.This product issue will be addressed through quality system.Additional information was requested, and the following was obtained: did the suture break or did the needle separated from the needle (pull off) during the procedure? the suture had been broken (torn).Was the needle removed from the patient during the same procedure? no further information is available.What tissue/location was suturing when "" suture had been torn"" occurred? no further information is available.Were there any unexpected outcomes or complications as a result of this ""suture had been torn"" event? there were no adverse consequences to the patient.How was case completed? no further information is available.Any adverse patient consequences and what medical/surgical intervention was performed to manage them? there were no adverse consequences to the patient.

Brand Name
PDSII UD 18IN 3-0 S/A PS-4 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12032090
Report Number2210968-2021-05695
Device Sequence Number1321335
Product Code NEW
UDI-Device Identifier10705031061316
UDI-Public10705031061316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2022
Device Catalogue NumberZ508G
Device Lot NumberLLZ910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1